MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Device Displays Incorrect Message (2591); Device Operational Issue (2914)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer complaint of a ua2, ua 17, and a ua45 on the reported date of (b)(4), was confirmed during review of the archive data.Further evaluation found the root cause was due to a faulty motor controller.The autopulse platform (sn: (b)(4)) was returned with no physical damages observed.During initial functional testing, a fault 8-(motor controller fault detected) occurred after a few compressions.Although it was not reported by the customer, a review of the retrieved archive data revealed that during deployment the platform displayed in the following order: the user advisory (ua) 17, ua 02, ua 45, and a fault 8 message.Ua 17 (max motor on time exceeded) can occur when the motor was on for too long during active operation without a low battery warning.The autopulse did not reach target depth within specification.Ua 02 (compression tracking error) occurred on the first compression of improper take-up.As the drive shaft rotates and shortens/tightens the lifeband (compresses the chest), the load sensors do not see the expected increase in load.False take-up, can occur when there is possible movement of patient or board.Ua45 (shaft not at "home" position) indicates the encoder drive shaft position was not within the normally acceptable range when powered on.The user tried to rotate the encoder shaft to the home position.The encoder position was still one revolution off the normal home position, thus triggering the ua 45 message.The fault 8 (motor controller fault detected) occurs when the motor controller's built-in fault detection system signals a fault due to the defective drive train motor.Based on the archived review the fault occurred during the deployment and during the initial functional test.To resolve the issue the drive train motor was replaced.A run-in test was also performed using the 95% patient large resuscitation test fixture (lrtf) using known good test batteries until discharged without any fault or error.The platform met all specifications and passed all final testing criteria.Historical complaints were reviewed for service information related to the reported complaint and there was no similar history of complaint reported for autopulse with serial number (b)(4).
 
Event or Problem Description
As reported, the autopulse platform (sn: (b)(4)) displayed multiple user advisory (ua) messages of ua 02 (compression tracking error), ua 17 (max motor on time exceeded during active operation), and ua 45 (not at "home" position after power-on/restart) during initial testing.There was no patient involvement reported.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6904737
Report Number3010617000-2017-00773
Device Sequence Number19045625
Product Code DRM
UDI-Device Identifier00849111000154
UDI-Public00849111000154
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2017
Initial Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1